Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Celticghirl

Accutane For The 3Rd Time? At 41 Years Young.

Recommended Posts

Hi

I'm new here. Just joined and need advice and some friendly ears.

I'm 41 years old. I have acne all over my body. I also have keratosis pilaris. I'm so sick of it.

Ive had this since I was 11 years old. I've not had a partner in 8 years as I don't want anyone to see my skin. I've relented and met a new man who I like very much. I just want to get my skin nice so I can feel confident again.

I have acne and KP on my face, neck, arms, trunk, buttocks, genitals and legs. I've had every treatment under the sun but the only things that really helped for a few years were Accutane and the contraceptive pill. Both have their risks but the contraceptive pill has more fatal side effects. I suffer from long term depression and worry about the accutane.

I thought I would grow out of it but its not going. Can anyone offer any advice? Has anyone been on accutane in their 40's? Last time I took it I was 30.

Thanks in advance, C x x eusa_wall.gif

Edited by Celticghirl

Share this post


Link to post
Share on other sites

In regards to your acne, my best advice is Vitamin B5 (Panothenic Acid). I'm solely recommending it as it's what ultimately cured my acne. I'm 33 years old and had acne since I was 15. No ointments worked and after a few years began to seriously aggravate my skin due to the constant use of them. I took accutane when I was 26 and it cured me but when I hit 30 my acne returned. I tried antiobiotics and ointments but to no success. I took accutane again (a lowish dose) and while it cured my acne during the regimen, it returned shortly after. In my 30's my acne wasn't horrible, probably a new spot every 4-5 days but with scarring that lasts for weeks, that adds up. Out of desparation I took to the internet (you know you're desparate when!). Of the research I learned about Vitamin B5 (Panothenic Acid).

The vitamin works by combatting the oil in your skin to prevent acne. The recommended treatment is to "megadose" on the vitamin to fight acne, depending on severiy. Now, I'm the last person to say what someone else should or shouldn't do but I am just speaking from my own experience. After 15 years and receiving no help from countless doctors, I felt self conscious and had consierable depression so I opted to try it. I weigh 185lbs and opted to take 3g of Vitamin B5 a day. After 2 weeks I noticed a drop in my acne and after 4 weeks my acne was much less but I did get the odd zit every few weeks. Being the greedy person that I am and wanting more, I upped my dose to 5g. I never saw a zit again and now I'm slowly dropping it and after 5 months, not a single zit. Now again I should reiterate my acne was never out of control horrible but it was persistent. To play it safe I talked to my dermatologist regarding if it was safe to use and he suggested it was.

The Vitamin is often a bit tricky to find in stores but you can find it online easy enough and it's relatively inexpensive (at 5g a day it was costing me about $15 a month as a treatment).

Before taking the vitamin I was obsessed with a skin regiment. Exofoloating, putting product on, constantly adhering to a strict schedule of morning, noon, evening (often in vain). Now I just take the vitamin and don't have to worry about anything else. It sounds overly simplistic and perhaps the reason it's not talked about much is because it just doesn't sound healthy to take 5-10+ pills of something daily but I can only speak about my own personal advice and 15 year struggle.

I sincerely hope your problem solves itself soon!

Share this post


Link to post
Share on other sites

Accutane gave me KP. I had never had it before and it only arrived with the medicine. It is suggested to use Salicylic Acid products to help with KP. You mention your acne is in genital areas. Have you looked into Hidradenitis Suppurativa? It is concentrated in those areas as well as the underarms. Many people have said accutane did not work for that so I wouldn't want you to go through the treatment for nothing.

Share this post


Link to post
Share on other sites

I went to my Doctor this morning. She's referred me to a dermatologist and in the meantime put me on Minocycline 100mg MR. Its the only antibiotic I haven't tried. My spots were very sore red and angry looking this am, red rings around them. So we will see how these tablets go.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×